UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 64

of 'Tricyclic antidepressant poisoning'

64
TI
Treatment of severe amitriptyline intoxication with plasmapheresis.
AU
Kolsal E, Tekin IO, Piskin E, Aydemir C, Akyüz M, Cabuk H, Eldes N, Numanoglu V
SO
J Clin Apher. 2009;24(1):21.
 
Tricyclic antidepressant poisoning is one of the most common causes of serious intoxication. Here, we report a 2-year-old girl with severe amitriptyline (70 mg/kg) intoxication. She was in comatose, had generalized tonic clonic seizure, ventricular tachycardia, and wide QRS complexes. Although she did not respond to classical therapies, very good clinical response to plasmapheresis was obtained and she developed no complications. Thus, plasmapheresis may be an effective treatment modality in poisoning with drugs, which bind to plasma proteins with high affinity.
AD
Department of Pediatric Neurology, Gazi University, Ankara, Turkey. ebkut@yahoo.com
PMID